Medications and Tinnitus

Discussion in 'Support' started by Michael Leigh, Dec 10, 2015.

tinnitus forum
    1. Michael Leigh

      Michael Leigh Member Benefactor

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      Medications and tinnitus.

      Tinnitus can be a very debilitating condition when it is severe and intrusive. I have habituated twice in the twenty years that I’ve had it. It took four years to habituate to my T the second time. It still isn’t like it was before but I cope. I’m now left with large fluctuations in my tinnitus that range from: silent, mild, moderate, servere and extremely severe.

      I take clonazapam when my T is very loud as a last resort and it does calm it down. I was advised by my consultant, if clonazampam is taken regularly the body quickly habituates and more needs to be taken to get the same relief and that’s when dependency can set it. So it’s only taken when absolutely necessary.

      I am surprised at the amount of people that are new to tinnitus want to experiment with taking different medications for their tinnitus. Some of these people haven’t even been examined by a doctor yet. A few people have sent me private messages asking for advice on which anti-depressants or Benzos medicines to take. I am shocked and completely perplexed as to why people would ask such questions without first seeing their Dr.

      One person on the forum (whom I shan’t name) mixed two different Benzodiazepine tablets together. This concoction was an attempt to lower their tinnitus. When I read the post I thought this must be joke, until I realised the person was serious. I just couldn’t believe it. After a while, the imagery came into my mind of someone standing in their kitchen over a worktop with mortar and pestle, crushing up tablets. The thought was deeply worrying, that someone can be driven to such desperate lengths to experiment with powerful drugs in this way.

      Please see your Doctor if you are having trouble coping with your tinnitus before experimenting on your own with medicines. Above all, please get referred to an ENT department so tests can be carried out on your auditory system. That way you can be assessed and an appropriate treatment plan can be set up for you.

      Michael

      PS: I know how debilitating tinnitus can be and how it can affect a person’s daily life. I was medically retired from my job because of it. So I know how desperate a person can feel when they’re in distress with their tinnitus. However, there are limits and a line that shouldn’t be crossed. Taking medications without being examined by a Dr is completely wrong, and mixing meds is even worse.
       
      • Like Like x 1
    2. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?
      Although i can understand the desperation of people i'm no fan of medications myself ( PTSD and history of depression and anxiety )The only med i'm considering to take now is my prescribed Oxazepam for my anxiety.

      Stick to things that work even slightly in the beginning ( this is T i'm talking about) I guess you'd get more
      desperate when you have a severe H problem,i couldn't judge on that matter.I agree however that experimenting
      could affect the rest of your body,getting rid of T while going blind defeats the purpose and as sensory of our
      brain goes loosing sight amplifies your sensitivity to hearing and maybe even your T.
       
      • Agree Agree x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.